Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 18, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Oct 6, 2014, 5:44 PM EDT for Magoffin County, Morgan County, Kentucky. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 5:44 PM EDT (21:44 UTC)
- Expired
- Oct 6, 2014, 6:01 PM EDT
- In force
- 17 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Magoffin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 5:45 PM EDT | TSTM WND DMG | Mize, KY | MULTIPLE TREES DOWN ON HIGHWAY 460. |
| Oct 6, 5:50 PM EDT | TSTM WND DMG | 2 Sw West Liberty, KY | MULTIPLE TREES DOWN ON HIGHWAY 2498. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764
WFUS53 KJKL 062144
TORJKL
KYC153-175-062215-
/O.NEW.KJKL.TO.W.0018.141006T2144Z-141006T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 615 PM EDT
* AT 541 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR REXVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
MALONE AND GREEAR AROUND 550 PM EDT.
COTTLE AND GORDON FORD AROUND 555 PM EDT.
FLORRESS AND ELAMTON AROUND 600 PM EDT.
DINGUS AND SILVERHILL AROUND 605 PM EDT.
MIMA AND OPHIR AROUND 610 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WELLS STATION AND MARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3800 8302 3798 8301 3783 8301 3781 8339
3782 8340 3787 8342 3801 8303
TIME...MOT...LOC 2144Z 252DEG 36KT 3785 8335
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SHALLENBERGER2 follow-up statements
886
WWUS53 KJKL 062153
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT MON OCT 6 2014
KYC153-175-062215-
/O.CON.KJKL.TO.W.0018.000000T0000Z-141006T2215Z/
MAGOFFIN KY-MORGAN KY-
553 PM EDT MON OCT 6 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORGAN AND
NORTH CENTRAL MAGOFFIN COUNTIES UNTIL 615 PM EDT...
AT 552 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GORDON FORD...AND MOVING EAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
LOGVILLE AND HALEBURG AROUND 600 PM EDT.
GRAYFOX AND LACEY AROUND 605 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3786 8327 3790 8304 3783 8301 3782 8319
3782 8329
TIME...MOT...LOC 2153Z 252DEG 40KT 3788 8322
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SHALLENBERGER914
WWUS53 KJKL 062201
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT MON OCT 6 2014
KYC153-175-062211-
/O.CAN.KJKL.TO.W.0018.000000T0000Z-141006T2215Z/
MAGOFFIN KY-MORGAN KY-
601 PM EDT MON OCT 6 2014
...THE TORNADO WARNING FOR SOUTH CENTRAL MORGAN AND NORTH CENTRAL
MAGOFFIN COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3786 8327 3790 8304 3783 8301 3782 8319
3782 8329
TIME...MOT...LOC 2201Z 252DEG 40KT 3791 8311
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 6, 4:24 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 6, 4:24 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 424 PM EDT MON OCT 6 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 424 PM EDT MON OCT 6 2014 EXACTLY WHEN AND WHERE CONVECTIVE DEVELOPMENT AND PROPAGATION TAKES PLACE HAS BEEN THE BIGGEST QUESTION TODAY...AND WILL CONTINUE TO BE AN ISSUE DURING THE PERIOD. IT HAS BEEN DIFFICULT TO GET SUFFICIENT DESTABILIZATION TODAY FOR STRONG CONVECTION. A FEW STORMS HAVE GONE THE EXTRA MILE AND PRODUCED SOME HAIL DUE TO FREEZING LEVELS ONLY AROUND 8K FEET. WITH A FEW HOLES IN THE CLOUDS AND PEAK HEATING OCCURRING...ADDITIONAL DEVELOPMENT HAS OCCURRED LATE THIS AFTERNOON AS A SHORTWAVE TROUGH CONTINUES TO APPROACH. WILL LOOK FOR THE CONVECTION TO OUR WEST AND NORTHWEST TO MARCH ACROSS THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING. WINDS ALOFT ARE FAVORABLE FOR SEVERE WEATHER...WITH BOTH DIRECTIONAL AND SPEED SHEAR...BUT INSTABILITY REMAINS WEAK. THE SITUATION WILL NEED TO BE MONITORED...WITH WATCHES/WARNINGS A POSSIBILITY IF ENOUGH LATE DAY HEATING OCCURS. AFTER THIS CONVECTION MOVES THROUGH THIS EVENING...THE NEXT MOST FAVORABLE TIME FOR STORMS IS DURING THE DAY TUESDAY AS ANOTHER IMPULSE ALOFT APPROACHES. THE GFS AND NAM BOTH DEVELOP CONVECTION. WHILE TIMING IS UNCERTAIN...A BLEND OF RECENT GFS AND NAM RUNS WOULD SUGGEST THE MOST FAVORABLE TIME BEING IN THE AFTERNOON. THE NAM IS PERSISTENT IN SHOWING ADDITIONAL DEVELOPMENT ALONG A COLD FRONT AS IT ENTERS OUR AREA FROM THE NW ON TUESDAY EVENING. THE GFS HAS NOT DEPICTED THIS. HAVE USED A POP GRADIENT FROM NW TO SE ON TUESDAY NIGHT...WITH THE SE PART OF THE FORECAST AREA SPENDING THE LONGEST TIME AHEAD OF THE FRONT AND SEEING THE GREATEST POTENTIAL FOR MORE DEVELOPMENT BEFORE THE FRONT BRINGS IN A STABLE AIR MASS. SUFFICIENT SHEAR WILL STILL EXIST FOR SEVERE STORMS ON TUESDAY AND TUESDAY EVENING. ONCE AGAIN...IF SUFFICIENT DESTABILIZATION CAN TAKE PLACE...SEVERE WEATHER WILL BE A CONCERN. AT THIS POINT...INSTABILITY LOOKS TO BE PRESENT BUT RATHER WEAK. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 245 PM EDT MON OCT 6 2014 THE MODELS ARE IN GOOD AGREEMENT ALOFT...AT LEAST TO START THE EXTENDED...BEFORE DIVERGING THROUGH THE WEEKEND. THEY ALL SHOW A VERY DEEP AND LARGE MID LEVEL LOW SPINNING NORTH OF THE GREAT LAKES. A NODE OF THIS WILL BE SWEEPING NORTH AND EAST OUT OF THE OHIO VALLEY EARLY WEDNESDAY ALLOWING HEIGHTS TO RECOVER SOMEWHAT. AS HEIGHTS SLOWLY START TO COME UP OVER KENTUCKY A SMALLER TROUGH WILL BE MAKING ITS WAY EAST THROUGH THE DESERT SOUTHWEST ON THURSDAY. THIS WESTERN TROUGH WILL OPEN UP AND SEND IT ENERGY EAST INTO THE FAST FLOW OVER THE LOWER OHIO VALLEY INTO THE WEEKEND. IN GENERAL... THE ECMWF IS A BIT STRONGER WITH THE UPPER LOW THAN THE GEM AND GFS. THIS STRENGTH ALSO MANIFESTS ITSELF DOWNSTREAM OVER KENTUCKY AS A BIT MORE RIDGING THROUGH THE WEEKEND THAN THE OTHERS. FOR SUNDAY...THE GFS SEEMS MOST OUT OF STEP WITH ITS PATTERN COMPARED TO THE OTHER MODELS AS IT HAS FLAT AND NEARLY ZONAL FLOW OVER KENTUCKY. MEANWHILE THE ECMWF...SUPPORTED BY THE GEM...STARTS TO BRING A FAST MOVING AND QUICKLY DEEPENING TROUGH INTO THE NORTHERN PLAINS. THIS WILL FURTHER CONSOLIDATE INTO MONDAY AS A DEEP LOW OVER THE MIDWEST WITH A SWEEP OF ENERGY PRESSING INTO THE OHIO VALLEY. WILL FAVOR THE MODEL BLEND THROUGH THE END OF THIS WEEK AND THEN LEAN MORE TOWARD THE ECMWF FOR THE WEEKEND AND MONDAY. SENSIBLE WEATHER WILL FEATURE A FAIRLY ACTIVE EXTENDED FORECAST WITH PERIODS OF SHOWERS AND STORMS ANTICIPATED. THIS WILL OCCUR AS AMPLE MOISTURE...FOR THIS TIME OF YEAR...MEETS UP WITH MID LEVEL ENERGY AND A COUPLE OF FRONTAL BOUNDARIES. THE FIRST OF THESE WILL LIFT INTO KENTUCKY ON THURSDAY AS A WARM FRONT BEFORE BECOMING STATIONARY OVER THE AREA AS COLD AIR TO THE NORTH AND WARM TO THE SOUTH MAKES FOR A STRONG BAROCLINIC ZONE ACROSS THE STATE. THE BOUNDARY SHOULD BEGIN TO MOVE NORTH AGAIN AS A BONA FIDE WARM FRONT LATE IN THE WEEKEND IN RESPONSE TO A DEEP SFC LOW TAKING SHAPE OVER THE NORTHER PLAINS. THIS LATTER SYSTEM WILL THEN LOOK TO SWING ITS ELONGATED COLD FRONT INTO THIS PART OF THE STATE LATER MONDAY. WITH THE FORECAST AREA CAUGHT BETWEEN SEASONS THIS EXTENDED...TEMPERATURES WILL BE NEAR NORMAL...BUT WITH A SMALLER THAN AVERAGE DIURNAL RANGE DUE TO EXTRA CLOUDS AND PCPN AROUND. THE CR GRID LOAD PROVED TO BE AN ADEQUATE START TO THE EXTENDED GRIDS...THOUGH DID ADJUST THE POPS A TAD TOWARD THE DETERMINISTIC SOLUTION FROM THE ECMWF THROUGH THE WEEKEND AND INTO MONDAY. GIVEN THE FRONTS NEARBY FOR MUCH OF THE PERIODS DID NOT DO TOO MUCH ADJUSTING TO THE TEMPERATURES AS THE TERRAIN IMPACT WILL BE RELATIVELY MUTED...EXCEPT FOR WEDNESDAY NIGHT WHEN A MODERATE RIDGE TO VALLEY SPLIT IS ANTICIPATED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 830 AM EDT MON OCT 6 2014 A COUPLE OF LINES OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA. THE FIRST LINE WILL MOVE THROUGH BETWEEN 14 AND 17Z FROM WEST TO EAST. A LOT OF THIS CONVECTION IS ELEVATED IN NATURE...SO ONLY A TEMPORARY REDUCTIONS IN VISIBILITY AND CEILINGS IS EXPECTED...WITH MAINLY A VFR STATUS REIGNING. THE SECOND LINE OF CONVECTION WILL THEN MOVE THROUGH BETWEEN 20 AND 01Z. STRONGER EMBEDDED THUNDERSTORMS WILL LIKELY ACCOMPANY THIS LINE...WITH A PERIOD OF MVFR EXPECTED. LOWER CEILINGS WILL THEN SCATTER OUT IN THE EVENING FROM NORTHWEST TO SOUTHEAST...LINGERING THE LONGEST IN FAR SOUTHEASTERN KENTUCKY. SOUTHWEST WINDS OF 5 TO 15 KTS...WITH A FEW GUSTS TO AROUND 20 KTS WILL BE COMMON TODAY...BEFORE GRADUALLY DIMINISHING THIS EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HAL LONG TERM...GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Oct 6, 4:35 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT MON OCT 6 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 435 PM EDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT MANY LOCATIONS...MAINLY THROUGH THE EVENING HOURS. SOME OF THEM MAY CONTAIN HAIL AND STRONG WINDS. ADDITIONALLY...ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY OCCUR WHERE THUNDERSTORMS ARE THE MOST PERSISTENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY INTO TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY AFTERNOON COULD PRODUCE HAIL AND STRONG WINDS. THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY THROUGH SATURDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...DAMAGING WIND GUSTS...OR FLOODING TODAY AND TONIGHT. HAL
In the hours before
Special weather statement, Oct 6, 4:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT MON OCT 6 2014
KYZ050-058>060-108-111-062130-
MENIFEE-MONTGOMERY-POWELL-ESTILL-WOLFE-LEE-
439 PM EDT MON OCT 6 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT MONDAY AFTERNOON...
MENIFEE...
SOUTHEASTERN MONTGOMERY...
POWELL...
NORTHWESTERN WOLFE...
EXTREME NORTH CENTRAL LEE AND
NORTHERN ESTILL.
AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FOX...OR 13 MILES WEST OF IRVINE...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PALMER AROUND
445 PM EDT...KIMBRELL AROUND 450 PM EDT...SPOUT SPRINGS AROUND 455 PM
EDT...VAUGHNS MILL AROUND 500 PM EDT...STANTON AROUND 505 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
&&
LAT...LON 3802 8354 3774 8348 3766 8410 3772 8410
3774 8409 3785 8408 3783 8407 3785 8406
3784 8401 3787 8403 3787 8401 3789 8400
TIME...MOT...LOC 2039Z 252DEG 38KT 3776 8416
SHALLENBERGERLocal storm report, Oct 6, 5:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 ESE STANTON 37.82N 83.79W
10/06/2014 M0.75 INCH POWELL KY TRAINED SPOTTER
REPORTED AROUND 50 MPH WINDS ON THE RIDGES....PENNY SIZE
HAIL...AND A HALF INCH OF RAIN HAS FALLEN IN THE LAST 15
MINUTES.
&&
JMWIXSpecial weather statement, Oct 6, 5:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT MON OCT 6 2014
KYZ058>060-104-106>109-111-112-062230-
MENIFEE-POWELL-ELLIOTT-ESTILL-JOHNSON-MAGOFFIN-MORGAN-WOLFE-LEE-
BREATHITT-
532 PM EDT MON OCT 6 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT MONDAY EVENING...
JOHNSON...
MAGOFFIN...
SOUTHEASTERN MENIFEE...
MORGAN...
SOUTHEASTERN POWELL...
WOLFE...
LEE...
NORTHERN BREATHITT...
ELLIOTT AND
SOUTHEASTERN ESTILL.
AT 532 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STARK TO ARTHURMABEL...OR ALONG A LINE EXTENDING
FROM SANDY HOOK TO 7 MILES SOUTH OF IRVINE...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRUIN AROUND
540 PM EDT...WHITE ASH AROUND 545 PM EDT...WELL STATION AROUND 550 PM
EDT...HURST AROUND 555 PM EDT...AND WILHURST AROUND 600 PM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3817 8291 3811 8289 3803 8300 3797 8300
3800 8294 3788 8261 3785 8267 3782 8264
3773 8269 3775 8276 3771 8294 3759 8290
3752 8300 3753 8390 3758 8395 3757 8409
3809 8333 3813 8322 3820 8317 3820 8301
TIME...MOT...LOC 2132Z 270DEG 41KT 3814 8312 3759 8392
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:17 AM EDT | Special Weather Statement | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley | 43 min |
| Oct 6, 4:44 AM EDT | Special Weather Statement | JKL | Pulaski | 46 min |
| Oct 6, 5:22 AM EDT | Special Weather Statement | JKL | Laurel | 38 min |
| Oct 6, 10:01 AM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel | 44 min |
| Oct 6, 10:29 AM EDT | Special Weather Statement | JKL | Breathitt, Clay, Owsley, Perry | 46 min |
| Oct 6, 10:54 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 36 min |
| Oct 6, 4:39 PM EDT | Special Weather Statement | JKL | Estill, Menifee, Powell, Wolfe | 51 min |
| Oct 6, 4:43 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more | 47 min |
| Oct 6, 5:08 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 52 min |
| Oct 6, 5:32 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Lee, Magoffin, Morgan, Wolfe | 58 min |
| Oct 6, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Wolfe | 57 min |
| Oct 6, 6:21 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 24 min |
| Oct 6, 6:30 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin | 45 min |
| Oct 6, 7:07 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 53 min |
| Oct 6, 7:11 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 64 min |
| Oct 6, 7:20 PM EDT | Tornado Warning | JKL | Wayne | 25 min |
| Oct 6, 7:25 PM EDT | Special Weather Statement | JKL | Jackson, Lee, Owsley, Rockcastle | 65 min |
| Oct 6, 7:40 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Magoffin, Martin | 65 min |
| Oct 6, 7:57 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 63 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.